Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 25, NWS Newport/Morehead City, NC

December 24, 2020Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Dec 24, 2020, 7:32 PM EST for Dare County, Hyde County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2020, 7:32 PM EST (00:32 UTC)
Expired
Dec 24, 2020, 8:00 PM EST
In force
28 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 110 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 2:19 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 498 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
498 m²/s²
0-3 km storm-relative helicity
533 m²/s²
Significant tornado parameter
1.8
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted.

893 
WFUS52 KMHX 250032
TORMHX
NCC055-095-250100-
/O.NEW.KMHX.TO.W.0025.201225T0032Z-201225T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
732 PM EST Thu Dec 24 2020

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Southeastern Hyde County in eastern North Carolina...
  South central Dare County in eastern North Carolina...

* Until 800 PM EST.
    
* At 731 PM EST, a severe thunderstorm capable of producing a tornado
  was located 8 miles southwest of Hatteras Ferry Terminal, or 13
  miles southwest of Frisco, moving northeast at 70 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Frisco and Hatteras Ferry Terminal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3504 7573 3502 7578 3505 7596 3532 7586
      3535 7577 3531 7556
TIME...MOT...LOC 0031Z 205DEG 61KT 3512 7581 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

RTE
2 follow-up statements
181 
WWUS52 KMHX 250049
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
749 PM EST Thu Dec 24 2020

NCC055-095-250100-
/O.CON.KMHX.TO.W.0025.000000T0000Z-201225T0100Z/
Hyde NC-Dare NC-
749 PM EST Thu Dec 24 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EST FOR
SOUTHEASTERN HYDE AND SOUTH CENTRAL DARE COUNTIES...
    
At 748 PM EST, a severe thunderstorm capable of producing a tornado
was located near Hatteras Ferry Terminal, or 9 miles southwest of
Frisco, moving north at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Frisco and Hatteras Ferry Terminal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3504 7573 3502 7578 3505 7596 3532 7586
      3535 7577 3531 7556
TIME...MOT...LOC 0048Z 185DEG 61KT 3512 7571 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

RTE
726 
WWUS52 KMHX 250059
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
759 PM EST Thu Dec 24 2020

NCC055-095-250108-
/O.EXP.KMHX.TO.W.0025.000000T0000Z-201225T0100Z/
Hyde NC-Dare NC-
759 PM EST Thu Dec 24 2020

...THE TORNADO WARNING FOR SOUTHEASTERN HYDE AND SOUTH CENTRAL DARE
COUNTIES WILL EXPIRE AT 800 PM EST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Newport.

LAT...LON 3504 7573 3502 7578 3505 7596 3532 7586
      3535 7577 3531 7556
TIME...MOT...LOC 0058Z 205DEG 61KT 3523 7565 

$$

RTE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Dec 24, 6:30 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Dec 24, 6:30 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
630 PM EST Thu Dec 24 2020

.SYNOPSIS...
A strong cold front will provide a period of impactful weather
Christmas Eve into Christmas morning. Then, cold high pressure
will build back in late week and through the weekend. A mostly
dry cold front will cross the area late Monday, and then high
pressure will rebuild mid next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 630 PM Thu...No major changes with this update.

***The entire area is now under tornado WATCH 518 until 10 PM.
 Note, the severe threat will likely extend past that***

Widespread showers and scattered thunderstorms are occurring
across Eastern NC early this evening. East of Highway 17, an
area of convection has moved onshore with periodic embedded
Supercell characteristics. This are extends south and offshore.
While the inland activity has become disorganized during the
past hour, new rotation has been noted in several cells
offshore. Over the coastal plain, a line of convection with
embedded meso-cyclones has also become disorganized in the past
hour as it moves slowly eastward. Thinking that storms should
begin to strengthen again as the atmosphere across Eastern NC is
favorable for organized convection. ML CAPES are close to 1000
J/kg, with the Super Cell Composite up to 12 and the STP 2 (both
from the SPC Meso-analysis page). A mid level warm layer
observed on the 18Z special sounding could be contributing to
the storms disorganization, but with increasing moisture
advection (increasing sfc dewpoints), think the Severe threat
will continue through the evening, especially with continued
strong kinematics supporting a tornado threat. Will continue to
leave mention of damaging winds in the forecast and highlight
tornado potential via social media. Please help us spread the
message of having multiple ways to receive warnings, as the
threat continues past when folks may be headed to bed.

As PWATS climb through evening, periods of heavy rain are also
possible. In addition, we will remain quite windy through 08Z,
with a strong low level jet. Mixing during the daylight hours
will allow for gusts 40+ mph, and any showers or storms tonight
will also be able to transport stronger winds down. Wind
advisory remains up for the entire area to account for this.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 1230 Thu...As mentioned above this will be short and
brief, to get ready for the impending weather.

Behind the line of storms tonight, wind shift quickly to the
WSW and usher in strong CAA. Expecting temps to drop sharply
behind the front by a magnitude of around 20-30 degrees, with
early morning lows in the mid 30s inland and low 40s along the
coast. A few lingering stratiform showers are possible as well
very early Friday. The HRRR, and to a somewhat lesser extent
some other hi resolution guidance, continues to show the
possibility of flurries over much of the area after 15Z. No
concerns with accums, with surface temps well above freezing and
boundary layer temps in the mid to upper 30s. Thought the trend
was worth a mention in the forecast, given the briefing from
the overnight crew. We did word it as slight chance scattered
flurries, with sprinkles or a mix there of along the coast with
warmer boundary layer temps. Increased clouds a tad, but we will
likely average out a mix of sun and clouds.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 340 AM Thurs...An exceptionally cold upper trough will
remain over the region Saturday with well below normal
temperatures expected. Then, moderating high pressure moves in
Sunday and Monday, with a mostly dry cold front expected to pass
through the area Tuesday morning. High pressure then builds
back in over the area Wednesday.

Friday night/Saturday...Low level heights will hit rock bottom
Christmas night, and with skies mostly clear this will bring the
coldest air of the season to Eastern NC. Expect lows reaching
the upper teens to low 20s inland, and the mid to upper 20s
along the coast. With a persistent breeze continuing, we could
see some single digit wind chills early Saturday morning.

Then on Saturday, much below average temps will continue, though the
upper level trough will depart and heights will build through the
day. Highs are only expected to reach the mid to upper 30s, with
wind chills remaining in the 20s all day.

Sunday and Monday...Moderating high pressure will move in from the
SW early Sunday, leading to continued dry weather Sunday and Monday,
with a rebound to near normal temperatures Sunday and highs into the
upper 50s to low 60s Monday. A mostly dry cold front is expected to
cross the area late Monday night or early Tuesday morning, bringing
with it breezy conditions and cooler temps.

Tuesday and Wednesday...Behind this front high pressure will build
in from the north with cooler temps in the 50s expected.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /through 18Z Fri/...
As of 630 PM Thu...Poor flying conditions thru about 06z with
bouts of shra/tsra and gusty winds. Strong cold front wl
approach thru this evening then move offshore overnight. Strong
S winds gusting aoa 30 kts expected thru the evening ahead of
front. Several rounds of shra and a few tsra expected that will
lead to frequent periods of sub VFR conditions. A strong storm
is poss with very gusty winds and even an isold tor threat. Best
low lvl jet crosses this evening and will show LLWS for this
period. After 06Z deeper moisture pushes E as front crosses with
westerly flow and precip ending resulting in cigs mainly in the
VFR range. SW to W winds will remain gusty thru Fri morn with
clouds sct out Fri later in morn.

Long Term /Friday afternoon through MONDAY/...
As of 400 AM Thurs...Mostly VFR conditions expected for this
period with high pressure over the area. Some gusty SW winds
will continue Friday which, could have some impacts at
terminals.

&&

.MARINE...
Short Term /through Friday/...
As of 630 PM Thu...No sig changes to previous forecast with
high impact period of weather causing dangerous marine
conditions Christmas Eve into Christmas Day across all our
waters.

Winds will steadily increase ahead of a strong cold front, with
winds now S 35-45 kts, with gusts peaking close to 55-60 kts
over the Gulf Stream. Storm Warnings remain in effect for all
coastal waters and the Pamlico Sound with Gales for all
remaining waters. Behind the cold front early Friday morning,
winds will turn to the WSW at 25-35.

Seas are already building to 8 to 10 feet, and then peak at
12-20 ft overnight. Seas then subside to 8-15 ft prior to
daybreak.

Storm force conditions will end early Christmas morning,
however Gale force winds are expected to continue through at
least early afternoon.

Long Term /Friday night through Sunday/...
As of 400 AM Thurs...After that winds become mostly west at
15-25 kts, and seas come down to 5-8 ft early Saturday morning
after starting out 8- 14 ft Christmas morning. Winds will be WNW
10-20 kts Saturday with seas 4-7 ft, and then winds really drop
out on Sunday becoming light and variable with seas dropping to
2-4 ft. Southerly winds will strengthen Monday to 10-15 kts,
and seas build slightly to 3-5 ft.

&&

.TIDES/COASTAL FLOODING...
As of 400 PM Thurs...Confidence continues to increase that
minor to moderate coastal flooding will occur across a large
portion of Eastern NC ahead of a very strong cold front. A
Coastal Flood Warning continues for the Outer Banks, and for
Beaufort and Hyde Counties. Coastal Flood Advisories also
continue for areas along the Crystal Coast, and adjacent to the
NNE Pamlico Sound, and eastern Albemarle Sound. Strong southerly
winds will reach Gale to Storm Force late today and tonight,
then shift to the WSW Friday. Water level rises will be highest
across areas adjacent to the northern (and eastern) Pamlico
Sound, and up the Pamlico and Pungo Rivers initially. There is
potential for 2-4 ft AGL inundation, mainly along the Outer
Banks, and also locations adjacent to the Pamlico and Pungo
Rivers as water funnels up into these areas. Elsewhere, minor
coastal flooding is likely for the Crystal Coast (Bogue Sound
and lower White Oak River), the Bay River, and western Pamlico
Sound. Behind the front, winds will turn to the southwest which
will focus the highest water over the Outer Banks north of Cape
Hatteras.

There is also the potential for moderate to significant ocean
overwash and beach erosion, mainly between Oregon Inlet and Ocracoke
Island through Friday afternoon. Highway 12 will likely be
impacted and portions could be impassable at times, especially
during high tide. Wave guidance shows seas just off the coast
building to 10-15+ ft with periods of 9-11 seconds which would
result in wave runup resulting in the potential for moderate to
sig ocean overwash.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 11 AM EST Friday for NCZ195-196-199.
     Coastal Flood Advisory until 11 AM EST Friday for NCZ047-094-
     195-196-199.
     Wind Advisory until 4 AM EST Friday for NCZ029-044>047-079>081-
     090>092-094-193>196-198-199-203.
     Coastal Flood Warning until 4 PM EST Friday for NCZ203>205.
     High Surf Advisory until 4 PM EST Friday for NCZ203>205.
     Coastal Flood Warning until 11 AM EST Friday for NCZ080-081.
     High Wind Warning until 4 AM EST Friday for NCZ204-205.
MARINE...Gale Warning until 4 AM EST Friday for AMZ131-136-137-230-231.
     Storm Warning until 4 AM EST Friday for AMZ135-150-152-154-156-
     158.

&&

SYNOPSIS...MHX
NEAR TERM...EH/JME
SHORT TERM...EH
LONG TERM...SGK
AVIATION...RF/JME/SGK
MARINE...EH/JME/SGK
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Dec 24, 2:52 PM EST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
252 PM EST Thu Dec 24 2020

NCZ029-044-079-090-091-252000-
Martin-Pitt-Greene-Duplin-Lenoir-
252 PM EST Thu Dec 24 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Arctic airmass will force Friday night lows into the upper teens to
low 20s across the area. In combination with breezy winds, wind
chill values will drop to around 10-15 degrees overnight Friday into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as necessary.

NCZ203-252000-
Northern Outer Banks-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Tornado Watch.
   High Surf Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Surf Advisory.

Arctic airmass will force Friday night lows into the upper teens to
low 20s across the area. In combination with breezy winds, wind
chill values will drop to around 10-15 degrees overnight Friday into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ080-081-252000-
Beaufort-Mainland Hyde-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ045-046-092-193-194-198-252000-
Washington-Tyrrell-Jones-Northern Craven-Southern Craven-
Inland Onslow-
252 PM EST Thu Dec 24 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Arctic airmass will force Friday night lows into the upper teens to
low 20s across the area. In combination with breezy winds, wind
chill values will drop to around 10-15 degrees overnight Friday into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ047-094-252000-
Mainland Dare-Pamlico-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ195-196-199-252000-
West Carteret-East Carteret-Coastal Onslow-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Surf Advisory.
   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

NCZ204-205-252000-
Ocracoke Island-Hatteras Island-
252 PM EST Thu Dec 24 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...
...TORNADO WATCH 518 IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Tornado Watch.
   High Surf Advisory.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Surf Advisory.

Arctic airmass will force Friday night lows into the upper teens to
low 20s across the area. In combination with breezy winds, wind
chill values will drop to around 10-15 degrees overnight Friday into
early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call or send in storm reports as
necessary.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:23 PM ESTTornado WarningMHXDare16 min
Dec 24, 7:27 PM ESTSpecial Marine WarningMHX33 min
Dec 24, 7:30 PM ESTSpecial Marine WarningMHX30 min
Dec 24, 8:00 PM ESTSpecial Marine WarningMHX30 min
Dec 24, 8:03 PM ESTSpecial Marine WarningMHX27 min
Dec 24, 8:04 PM ESTSpecial Marine WarningMHX26 min
Dec 24, 8:17 PM ESTTornado WarningMHXDare, Hyde13 min
Dec 24, 8:29 PM ESTSpecial Marine WarningMHX46 min
Dec 24, 9:34 PM ESTSpecial Marine WarningMHX41 min
Dec 24, 9:39 PM ESTTornado WarningMHXDare, Hyde21 min
Dec 24, 10:22 PM ESTSevere Thunderstorm WarningMHXBeaufort, Greene, Lenoir, Martin, Pitt38 min
Dec 24, 10:27 PM ESTSpecial Marine WarningMHX33 min
Dec 24, 10:39 PM ESTSevere Thunderstorm WarningMHXCarteret, Craven, Duplin, Jones, Onslow66 min
Dec 24, 10:55 PM ESTSpecial Marine WarningMHX50 min
Dec 24, 11:32 PM ESTSevere Thunderstorm WarningMHXDare, Hyde58 min
Dec 24, 11:53 PM ESTRiver Flood WarningMHXPitt21 days
Dec 25, 1:30 AM ESTGale WarningMHX13 hr
Dec 25, 1:30 AM ESTSmall Craft AdvisoryMHX35 hr
Dec 25, 6:10 AM ESTRiver Flood WarningMHXGreene, Lenoir, Pitt20 days

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.